Florida, 2019

Damaging Wind in Florida, June 25, 2019

June 25, 2019 · NWS TBW · 1 event in 1 county or zone

Deep moisture and easterly flow led to scattered thunderstorms developing over the Florida Peninsula along sea breeze boundaries. One of these storms caused minor wind damage and dime sized hail in Hardee County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TBW wrote it up.

Deep moisture and easterly flow led to scattered thunderstorms developing over the Florida Peninsula along sea breeze boundaries. One of these storms caused minor wind damage and dime sized hail in Hardee County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 25, 6:37 PM EST, 38 minutes earlier.

Area forecast discussion, Jun 25, 6:37 PM EST, 38 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
737 PM EDT Tue Jun 25 2019

.FOR THE EVENING UPDATE...
Strong U/L ridge and associated large scale subsidence over
the Florida peninsula aided in capping convection for much
of the day with temperatures climbing into the mid to upper
90s in most areas away from the immediate coast.

Scattered thunderstorms have developed this evening over
the interior peninsula due to collision of east and west
coast sea breeze boundaries allowing sufficient lift to
push through the mid level subsidence inversion. Combination
of significant dry air aloft and high CAPE has created a
few strong storms with strong gusty winds and possibly small
hail...and can't rule out cell over northeast Polk county
from becoming severe over the next 15 to 30 minutes.

Skies will become mostly clear after midnight with very warm
muggy conditions remainder of the night.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&

UPDATE/AVIATION/MARINE...13/Oglesby
UPPER AIR...11/McKaughan
DECISION SUPPORT...42/Norman

In the hours before

Special weather statement, Jun 25, 5:59 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
659 PM EDT Tue Jun 25 2019

FLZ052-252345-
Polk FL-
659 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL POLK COUNTY UNTIL
745 PM EDT...

At 659 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Haines City to 9 miles
south of Lake Wales. These storms were nearly stationary.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Lake Wales, Crooked Lake Park, Dundee, Frostproof, Lake Hamilton,
Hillcrest Heights, Highland Park, Waverly, Lake Wales Municipal
Airport and Babson Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2765 8140 2765 8165 2807 8163 2807 8146
TIME...MOT...LOC 2259Z 163DEG 4KT 2804 8156 2776 8154

TBW
Local storm report, Jun 25, 6:01 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
701 PM EDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     2 WNW FROSTPROOF        27.76N 81.57W
06/25/2019  M45 MPH          POLK               FL   MESONET

            MESONET STATION AR664 FROSTPROOF.

&&
Special weather statement, Jun 25, 6:35 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
735 PM EDT Tue Jun 25 2019

FLZ052-260015-
Polk FL-
735 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 815 PM
EDT...

At 734 PM EDT, Doppler radar was tracking a strong thunderstorm near
Poinciana, or near Haines City. This storm was nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Winter Haven, Haines City, Poinciana, Dundee, Davenport, Lake
Hamilton, Loughman and Waverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2793 8153 2799 8165 2827 8166 2827 8165
      2826 8155 2820 8152 2814 8152 2814 8146
      2809 8145 2808 8135 2807 8135 2807 8137
      2804 8136 2801 8138 2806 8144 2806 8146
      2805 8146 2800 8142 2800 8139 2796 8135
TIME...MOT...LOC 2334Z 137DEG 2KT 2812 8153

TBW
Special weather statement, Jun 25, 6:42 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
742 PM EDT Tue Jun 25 2019

FLZ056-057-260015-
Highlands FL-Hardee FL-
742 PM EDT Tue Jun 25 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HIGHLANDS AND
SOUTHEASTERN HARDEE COUNTIES UNTIL 815 PM EDT...

At 741 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Avon Park, moving southwest at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sebring, Avon Park and Crewsville.

LAT...LON 2739 8147 2736 8162 2745 8172 2759 8166
      2758 8149
TIME...MOT...LOC 2341Z 026DEG 9KT 2752 8158

TBW

The radar

The Tampa radar (KTBW), 72 km away, was scanning. The volume nearest the first event began at 00:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hardee

When
June 25, 7:15 PM EST
Where
Hardee County, 5.09 mi ESE of Zolfo Springs
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
27.470, -81.720

Hardee County Emergency Management reported one large oak tree was knocked down east of Zolfo Springs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 821850.